Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 55, NWS Marquette, MI

August 28, 2021Baraga County, Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 28, 2021, 6:28 PM EDT for Baraga County, Marquette County, Michigan. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2021, 6:28 PM EDT (22:28 UTC)
Expired
Aug 28, 2021, 7:15 PM EDT
In force
47 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baraga County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 48 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:45 PM EDTTSTM WND GST 55Three Lakes, MIPUBLIC REPORTED STRONG WIND GUSTS ESTIMATED AT MORE THAN 50 MPH, NOT QUITE TO 60 MPH. TIME ESTIMATED BY RADAR.
Aug 28, 7:25 PM EDTTSTM WND DMG10 Nnw Negaunee, MITREES DOWN ALONG COUNTY ROAD 510 APPROXIMATELY 1 MILE SOUTH OF THE INTERSECTION WITH RED ROAD. DELAYED REPORT. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WUUS53 KMQT 282228
SVRMQT
MIC013-103-282315-
/O.NEW.KMQT.SV.W.0055.210828T2228Z-210828T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Marquette MI
628 PM EDT Sat Aug 28 2021

The National Weather Service in Marquette has issued a

* Severe Thunderstorm Warning for...
  West central Marquette County in north central Upper Michigan...
  Southeastern Baraga County in north central Upper Michigan...

* Until 715 PM EDT.

* At 628 PM EDT, a severe thunderstorm was located near Alberta, or
  12 miles south of L'anse, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Three Lakes around 645 PM EDT.
  Michigamme around 650 PM EDT.
  Lake Michigamme around 655 PM EDT.
  Champion around 700 PM EDT.
  Ishpeming and West Ishpeming around 715 PM EDT.

Other locations impacted by this severe thunderstorm include Canyon
Falls, Craig Lake State Park, Diorite, Van Riper State Park, King
Lake, Humboldt, National Mine and Silver Lake Basin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4649 8852 4665 8850 4667 8765 4640 8768
TIME...MOT...LOC 2228Z 273DEG 33KT 4658 8840 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RJC
1 follow-up statement
620 
WWUS53 KMQT 282251
SVSMQT

Severe Weather Statement
National Weather Service Marquette MI
651 PM EDT Sat Aug 28 2021

MIC013-103-282315-
/O.CON.KMQT.SV.W.0055.000000T0000Z-210828T2315Z/
Marquette MI-Baraga MI-
651 PM EDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WEST CENTRAL MARQUETTE AND SOUTHEASTERN BARAGA COUNTIES...

At 651 PM EDT, a severe thunderstorm was located over Michigamme, or
21 miles west of Ishpeming, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Champion around 700 PM EDT.
  West Ishpeming around 720 PM EDT.
  Ishpeming around 725 PM EDT.

Other locations impacted by this severe thunderstorm include
Humboldt, National Mine, Craig Lake State Park, Silver Lake Basin,
Diorite and Van Riper State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4646 8820 4665 8827 4667 8765 4640 8768
TIME...MOT...LOC 2251Z 273DEG 33KT 4657 8809 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:46 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 28, 3:46 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
346 PM EDT Sat Aug 28 2021

.SHORT TERM...(This evening through Sunday)
Issued at 344 PM EDT SAT AUG 28 2021

A couple of upstream shortwaves noted on water vapor imagery which
will impact Upper Michigan's weather through Sunday. One shortwave
initiating convection over the eastern Dakotas and western MN this
morning is expected to lift ne and sharpen convergence along a pre-
frontal inverted trough stretching from the eastern Dakotas into
western Upper Mi later this afternoon. Destabilization from partial
clearing ahead of this trough with temps rising into the lower to
mid 80s over the U.P. along with theta-e advection and strengthening
deep layer shear has led to a linear MCS forming over central MN and
tracking into nw WI and possibly western Upper Mi late this
afternoon/early evening with a potential for damaging winds. A
stronger shortwave located in the lee of the Rockies/western Plains
will move through the Upper Great Lakes on Sunday pushing a cold
front through the area. There could be some scattered showers in the
morning along the cold front, but the main story will be gusty west
winds in the wake of the cold front Sun afternoon.

It's been a pretty quiet day thus far into early afternoon across
the U.P. as soundings show drying and some weak capping at the mid-
levels with shortwave ridging across the area. Partial clearing and
increasing destabilization ahead of the developing linear MCS over
central MN will likely erode any weak capping by late
afternoon/early evening. The big question is how will the linear MCS
over MN evolve and track as it heads east this afternoon and evening
and what would be the potential timing/impacts of storms into our
area later this afternoon/evening. MLCAPE values are expected to
climb to as high 2000 j/kg over interior western Upper Mi with
effective shear increasing up to 35 knots. SPC has upgraded Gogebic
into western Iron counties to an enhanced risk of severe storms
through this evening while much of the rest of western and central
Upper Mi remains under a slight risk of severe storms. Main threat
from this linear MCS will be damaging straight-line winds, although
a brief spinup of a tornado cannot be ruled out. With the pre-
frontal trough lingering over the western U.P. into late tonight, a
few of the CAMS indicate additional rounds of convection possible
into the early overnight hours before convection diminishes late.
Under plenty of clouds expect a muggy night with min temps mostly in
the mid to upper 60s.

Sunday, there could be some lingering convection over western
counties in the morning as the cold front pushes across the area. A
few of the models indicate a potential for showers and maybe some
few thunderstorms over the eastern counties with the cold fropa in
the afternoon there, but a lot of that will depend of the amount of
insolation ahead of the front in the morning which will probably be
limited by low clouds and possible fog with an onshore flow off Lake
Mi.

The big story with the cold frontal passage will be the wind as a
strong low pressure system tracking northeast through Ontario will
result in 12 hr 5h height falls of 160-180 m. Fortunately, the
isallobaric component to the wind and best pres rises along the cold
front will be oriented sw to ne into Ontario along the fcst track of
the low so this should limit any significant additional isallobaric
boost to wind gusts. Even so, mixing and downward momentum transport
off the NAM fcst soundings show a potential for advisory level wind
gusts up to 50 mph in the afternoon and early evening over the
Keweenaw Peninsula. For now, will include a mention of this in the
HWO, but would not be surprised if a NPW headline for a wind
advisory will be needed. Elsewhere, wind gusts across the U.P.
should be more in the 25-30 mph range. Highs Sunday will range from
the lower 70s west with the quicker fropa timing to mainly the lower
80s east with the later timing of the cold fropa.

.LONG TERM...(Sunday night through Saturday)
Issued at 318 PM EDT SAT AUG 28 2021

Following the Sunday cold front's eastward exit, the region will
enter an relatively calm and dry period through at least Thursday.
High pressure building into the region and cooler north winds
will help maintain sunny to partly cloudy skies. An exception
might be Monday, where lingering low level moisture could support
low overcast skies, and perhaps some drizzle in favored NW upslope
areas. Highs looks to climb into the 70s. Lows bottom out in the
mid-40s to near 50 in the interior with high 50s to near 60 by the
lakeshores. If skies clear enough in the overnight periods, I
wouldn't be surprised if we are able to drop a little lower in the
traditional colder spots of the interior west.

As the upper level ridge axis shifts through the region Wednesday
night, precip chances increase out ahead of an approaching cold
front/occluded front from the west and warm front from the Central
Plains. By Thursday/Friday, moisture advection and increase
convergence in the vicinity of the fronts could be enough to support
shower activity.
&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 158 PM EDT SAT AUG 28 2021

A very moist airmass remains over the area. MVFR to VFR skies will
give way to a line of showers and thunderstorms late afternoon
and evening as a cold front approaches from the west. Some of the
gusts with these thunderstorms could be strong to possibly severe,
especially at KIWD and KCMX this evening. Expect conditions to
fall back to MVFR and possibly IFR later this evening with the
onset and showers. Improvement is expected by late Sunday morning
with a cold frontal passage but west winds will be quite gusty
behind the front, especially at KCMX where gusts will be around 30
kts toward the end of the period.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 344 PM EDT SAT AUG 28 2021

Winds less than 15 knots into this evening will begin to ramp out of
the south to 20-25 knots overnight as the gradient tightens with the
cold front beginning to push into the western part of the lake. In
addition to some gusty winds associated with clusters of
thunderstorms tonight winds will quickly ramp up as the surface low
lifts north of the lake on Sunday and the cold front moves across
the lake. Expect a period of west gales over western and central
Lake Superior from late Sunday morning into early evening so have
posted Gale Warnings for LSZ263-266 and adjacent nearshore zones.
Winds will quickly diminish overnight Sunday night and then remain
below 15 knots for much of the upcoming week.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
  Gale Warning from 1 PM to 8 PM EDT Sunday for LSZ243>246-264>266.

  Gale Warning from 11 AM EDT /10 AM CDT/ to 6 PM EDT /5 PM CDT/
     Sunday for LSZ241-242-263.

Lake Michigan...
None.
&&

SHORT TERM...Voss
LONG TERM...JP
AVIATION...Voss
MARINE...Voss
Hazardous weather outlook, Aug 28, 3:48 PM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
348 PM EDT Sat Aug 28 2021

MIZ001>007-009>013-084-085-292000-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton-
Northern Schoolcraft-
348 PM EDT Sat Aug 28 2021 /248 PM CDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Thunderstorms are possible tonight. A few storms could be strong
to severe and produce gusty winds and heavy downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds will be possible on Sunday, especially across the
Keweenaw Peninsula. Wind gusts as high as 50 mph will be possible
and could result in downed trees and sporadic power outages.

Strong winds over Lake Superior could build large waves, resulting
in some minor lakeshore flooding along the western lakeshore of
the Keweenaw Peninsula Sunday.

Thunderstorms are possible Sunday, particularly in the east during
the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind damage
to the National Weather Service in Marquette. The public may also
submit reports to the National Weather Service via phone, on our
website, or through Facebook or Twitter using #906wx.

MIZ014-292000-
Southern Schoolcraft-
348 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

Thunderstorms are possible tonight. A few storms could be strong
to severe and produce gusty winds and heavy downpours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday.

There will be a high swim risk for Lake Michigan beaches of
Schoolcraft County Sunday afternoon due to strong winds and large
waves creating dangerous swimming conditions.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind damage
to the National Weather Service in Marquette. The public may also
submit reports to the National Weather Service via phone, on our
website, or through Facebook or Twitter using #906wx.

LSZ162-240>251-263>267-292000-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
348 PM EDT Sat Aug 28 2021 /248 PM CDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Thunderstorms are possible tonight. A few storms may be strong to
severe and produce gusty winds and heavy downpours that could
quickly reduce visibility.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday, particularly in the eastern
lake.

Westerly gale force gusts up to 40 knots are possible across the
central portions of Lake Superior Sunday. See the latest Open
Lake Forecast and Marine Weather Message for additional details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-292000-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
348 PM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are possible tonight. A few storms may be strong to
severe and produce gusty winds and heavy downpours that could
quickly reduce visibility.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JP

In the hours before

Special weather statement, Aug 28, 4:36 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Marquette MI
436 PM EDT Sat Aug 28 2021

MIZ002-009-282115-
Ontonagon MI-Gogebic MI-
436 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Gogebic
and west central Ontonagon Counties through 515 PM EDT/415 PM CDT/...

At 436 PM EDT/336 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Bessemer, or near Ironwood, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Wakefield around 340 PM CDT.

Other locations in the path of this storm include Bergland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4690 8963 4690 8961 4666 8935 4633 8990
      4638 9008 4642 9016 4650 9022 4650 9027
      4652 9028 4651 9032 4654 9031 4656 9034
      4654 9038 4656 9042
TIME...MOT...LOC 2036Z 235DEG 32KT 4650 9006

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RJC
Special weather statement, Aug 28, 5:24 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Marquette MI
524 PM EDT Sat Aug 28 2021

MIZ002-084-282215-
Ontonagon MI-Southern Houghton MI-
524 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of southwestern
Houghton and southeastern Ontonagon Counties through 615 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bruce Crossing, or 21 miles south of Ontonagon, moving east at 35
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bruce Crossing around 535 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4669 8953 4681 8886 4681 8877 4683 8876
      4684 8868 4649 8868 4645 8936 4650 8937
      4651 8943
TIME...MOT...LOC 2124Z 260DEG 32KT 4656 8931

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJC
Special weather statement, Aug 28, 5:42 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Marquette MI
542 PM EDT Sat Aug 28 2021

MIZ002-009-282230-
Ontonagon MI-Gogebic MI-
542 PM EDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of central Gogebic and
Ontonagon Counties through 630 PM EDT/530 PM CDT/...

At 542 PM EDT/442 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles west of Silver City
to near Bergland to 6 miles west of Marenisco. Movement was east at
35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Bergland and Northern Lake Gogebic around 545 PM EDT.
  Silver City around 555 PM EDT.

Other locations in the path of these storms include Ontonagon,
Rockland, Mass City, Bruce Crossing and Paulding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 4660 8974 4688 8982 4691 8945 4705 8911
      4707 8903 4673 8892 4668 8896 4668 8899
      4664 8898 4633 8920 4631 8997
TIME...MOT...LOC 2142Z 256DEG 30KT 4683 8971 4663 8964 4640 8983

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RJC
Special weather statement, Aug 28, 6:19 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Marquette MI
619 PM EDT Sat Aug 28 2021

MIZ003-004-084-282300-
Baraga MI-Houghton MI-Southern Houghton MI-
619 PM EDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of central Houghton and
northern Baraga Counties through 700 PM EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nisula, or 10 miles west of Baraga, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Baraga around 635 PM EDT.

Other locations in the path of this storm include L'anse, Keweenaw
Bay, The Lower Entrance of Portage Canal and Skanee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4683 8886 4706 8817 4703 8818 4703 8814
      4684 8804 4680 8805 4667 8877
TIME...MOT...LOC 2219Z 249DEG 32KT 4678 8871

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:50 AM EDTSmall Craft AdvisoryMQT59 hr
Aug 28, 4:16 PM EDTGale WarningMQT28 hr
Aug 28, 4:36 PM EDTSpecial Weather StatementMQTGogebic39 min
Aug 28, 5:09 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon36 min
Aug 28, 5:14 PM EDTSpecial Marine WarningMQT31 min
Aug 28, 5:24 PM EDTSpecial Weather StatementMQTOntonagon51 min
Aug 28, 5:42 PM EDTSpecial Weather StatementMQTGogebic, Ontonagon48 min
Aug 28, 5:51 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton39 min
Aug 28, 5:57 PM EDTSpecial Marine WarningMQT33 min
Aug 28, 6:19 PM EDTSpecial Weather StatementMQTBaraga41 min
Aug 28, 6:35 PM EDTSpecial Marine WarningMQT40 min
Aug 28, 7:04 PM EDTSpecial Marine WarningMQT41 min
Aug 28, 7:12 PM EDTSevere Thunderstorm WarningMQTMarquette13 min
Aug 28, 7:22 PM EDTSevere Thunderstorm Warning Considerable damage threatMQTMarquette23 min
Aug 28, 7:35 PM EDTSpecial Marine WarningMQT40 min
Aug 28, 7:48 PM EDTSpecial Weather StatementMQTMarquette27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.